MAUDE Adverse Event Report: DEPUY SPINE INC ROD, 480 MM; PEDICLE SCREW SPINAL SYSTEM, ADOLESCENT IDIOPATHIC SCOLIOSIS

DEPUY SPINE INC ROD, 480 MM; PEDICLE SCREW SPINAL SYSTEM, ADOLESCENT IDIOPATHIC SCOLIOSIS
Model Number 179762480
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D2b: additional product codes: nkb,mnh,kwp,mni and kwq product code: 179762480 lot number: bdi4gsv update by (b)(6) on (b)(6) 2023 - the lot # bdi4gsv does not exist in sap p02.Dhr review cannot be completed the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the rod, 480 mm was found broken in middle and was appreciated deformed/bent.The broken fragment was not returned.The reported condition can be confirmed.A dimensional inspection was not performed as it is not applicable to the complaint condition.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the rod, 480 mm would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following source controlled drawings reflecting the current and manufactured revisions were reviewed: expedium 5.5 mm rod ti 300/480 mm hex end, drawing number 1797-62-300 / 480, eco number 226678, rev.F current and manufactured.Dimensional inspection: n/a device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from malaysia reports an event as follows: it was reported that during the final step of a scoliosis surgery on (b)(6) 2023, the surgeon input the crosslinks.Upon the final tightening of the crosslinks nuts, the tip of the instrument shaft attached to the torque limiter handle broke off.The fragment of the instrument shaft was stuck inside the crosslink nut recess.As the implant would be very difficult to remove in any future surgery, the surgeon decided to change the crosslink for this patient.Before implanting it in, the surgeon tested the final tightening mechanism outside of the patient's body.The result was that the other instrument shaft also broke off at the tip.Procedure was completed successfully with a twenty minute delay.There was no patient consequence.This report is for a rod, 480 mm this is report 5 of 7 for (b)(4).

Brand Name
ROD, 480 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM, ADOLESCENT IDIOPATHIC SCOLIOSIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 
3035526892
MDR Report Key17203600
Report Number1526439-2023-01171
Device Sequence Number20254933
Product Code OSH
UDI-Device Identifier10705034077437
UDI-Public(01)10705034077437
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K111136
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179762480
Device Catalogue Number179762480
Device Lot NumberBDI4GSV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2023
Initial Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SFX TORQUE HANDLE; SFX X20 TORQUE DRIVER SHAFT; SFX X20 TORQUE DRIVER SHAFT; SFX,5.5,TI, MED, SIZE F6; SFX,5.5,TI, MED, SIZE F6; SFX,5.5,TI, MED, SIZE F9
Patient Age16 YR
Patient SexFemale
Patient Weight41 KG